MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; SMALL GRASPING RETRACTOR

INTUITIVE SURGICAL, INC ENDOWRIST; SMALL GRASPING RETRACTOR
Model Number 420318-04
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Isi received the small grasping retractor involved with this complaint and completed the device evaluation.Failure analysis investigation replicated/confirmed the reported complaint.The instrument was found to have a broken pitch cable at the distal end.The broken cable segment that contains the crimp was missing from the clevis.The root cause of this failure is attributed to a component failure and related to device design.A review of the site's complaint history does not show any additional complaints related to this product and/or this event.No image or procedure video was provided for review.A review of the instrument log for the instrument (pn 420318-04/lot # n10160922 048) associated with this event was performed.Per logs, the instrument was last used on (b)(6) 2020 on system sh2297.The instrument had 1 use remaining after the last use.Based on the information provided at this time, this complaint is being reported due to the following conclusion: this instrument is designed with two pitch cables, each with a crimp at the distal end.If a pitch cable breaks at the distal end, a cable segment and/or the crimp could fall into the patient.While there was no harm or injury to the patient, the reported failure mode could likely cause or contribute to an adverse event if it were to recur.
 
Event or Problem Description
It was reported that during a da vinci-assisted sigmoid colectomy surgical procedure, a cable at the joint of the small grasping retractor was torn.The procedure was completed with no reported injury.Intuitive surgical, inc.(isi) followed up with the initial reporter on (b)(6) 2021 and obtained the following additional information: the site changed the instrument intraoperatively.The patient demographic information was not provided.

Brand Name
ENDOWRIST
Common Device Name
SMALL GRASPING RETRACTOR
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
MDR Report Key12644616
Report Number2955842-2021-11319
Device Sequence Number16504670
Product Code NAY
UDI-Device Identifier00886874111802
UDI-Public(01)00886874111802(10)N10160922
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 09/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420318-04
Device Catalogue Number420318
Device Lot NumberN10160922 048
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/17/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/22/2021
Initial Report FDA Received Date10/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES